MAUDE Adverse Event Report: KARL STORZ SE & CO. KG VIDEO BRONCHOSCOPE; FLEXIBLE BRONCHOSCOPE

KARL STORZ SE & CO. KG VIDEO BRONCHOSCOPE; FLEXIBLE BRONCHOSCOPE
Model Number 11900BP
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code Death (1802)
Date of Event 08/09/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
Per the factory in (b)(4), upon evaluation massive thermal damages were found.Several functions were defective.The diagnosed damages were found to be not caused by a product defect.The electrical power provided by the scope itself is not capable to heat up the distal end to product damages like the present ones.Therefore; root cause most likely is related to the in combination used laser device (as reported: limax laser).The factory also stated in their report to (b)(6), " we would like to remind, that it needs to be ensured that power to laser probes is not applied until the active parts have left the instrument channel and are in user's field of vision.Activation in the instrument channel may lead to serious injury and damage to the video bronchoscope.Furthermore, it must be ensured that power is only applied when there are no flammable gases in the operating field or in the proximity of the video bronchoscope.".
 
Event or Problem Description
Per the factory in (b)(4), allegedly there was an event occurred in (b)(6) during a procedure using a flexible video -bronchoscope and a laser device limax laser, airway fire caused by laser and resulted in patients death.

Brand Name
VIDEO BRONCHOSCOPE
Common Device Name
FLEXIBLE BRONCHOSCOPE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen, gm,
MDR Report Key9695161
Report Number9610617-2020-00015
Device Sequence Number2422423
Product Code EOQ
UDI-Device Identifier04048551227367
UDI-Public4048551227367
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K071530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Model Number11900BP
Device Catalogue Number11900BP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/23/2019
Initial Report FDA Received Date02/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;